Ketamine is a tranquilizer that is commonly used in veterinary practices to place small animals into a deep anesthetic state for surgical procedures. Unfortunately, ketamine often finds its way to the streets and is used recreationally by humans in clubs and party scenes. When taken improperly or if too much of the drug is taken, ketamine overdose can occur. Permanent side effects may result from ketamine overdose including coma, psychosis or even death.
You can prevent Ketamine overdose by seeking addiction treatment; call 800-601-3889 (Who Answers?) today!
What is Ketamine Overdose?
A ketamine overdose is the result of taking too much ketamine and having an adverse reaction to the drug. Unfortunately, it’s hard to tell how much is too much because every user is different and will experience different effects from Ketamine. Some can take the drug recreationally without any major problems arising while others may take just a small amount and find themselves suffering from extreme reactions to the drug. The hallucinogenic qualities of Ketamine make this a very unreliable and unpredictable drug which poses serious dangers to the user.
Ketamine overdose may occur with a very small amount of Ketamine, especially if the user is under the influence of other drugs or alcohol. Serious side effects may occur if Ketamine is taken without a prescription or if the drug is mixed with other substances. Often times, ketamine overdose occurs as a result of the user taking the drug unknowingly or mistakenly thinking that they are taking a different type of drug such as MDMA or ecstasy.
When ketamine overdose occurs, the user will suffer adverse reactions to the drug which may include severe sedation, sleepiness, or psychosis. The exact reaction that a user has to the drug will depend on various factors including the amount of the drug that was taken, how the drug was taken, whether other substances are also involved and the individual health of the user prior to taking the drug.
When a user takes an overdose amount of Ketamine, there is a serious risk of respiratory failure which is the leading cause of death with Ketamine overdose. Additional complications may include losing consciousness, having trouble breathing as the airways become clogged, slipping into a deep sleep or coma, nausea and vomiting and hallucinations.
Effects of Ketamine
When Ketamine is used, the user will feel sedated and relaxed. In mild to moderate doses, this sedation may be comfortable and inviting but when an excessive dose of Ketamine is taken, especially through injection, the user is at serious risk of suffering long term, damaging consequences. The effects of this drug usually wear off in a few hours but, if overdose occurs, the effects may never fully go away. Overdose that results in a loss of consciousness or a lack of oxygen to the brain can lead to permanent brain damage, paralysis or other serious complications for the user.
Treatment for Ketamine Overdose
If you suspect that someone you know has taken a dangerous amount of Ketamine, contact a health professional immediately by calling 911. Getting help fast may save a life!
Treatment for Ketamine overdose will involve a range of medical intervention techniques that are aimed at eliminating the toxic drug from the body, counteracting its effects and helping the patient to heal. Various medications may be administered to help counteract the effects of the Ketamine and to stabilize the patient. Such drugs will help to keep the respiratory system and the central nervous system of the user in a stabilized point so that serious long-term damage does not occur.
Depending on the amount of Ketamine that was consumed and the method of consumption (injection, oral consumption, nasal inhaling) various methods of treatment for the overdose may be used. It’s important to be open and honest with the doctors or other treatment professionals when being treated for Ketamine overdose. Providing as much information as possible will help them to provide you or your loved one with the best treatment that they can.
Ketamine overdose, through treatable if it is caught early enough, is highly risky and could lead to deadly consequences. It is recommended that anyone who receives treatment for a Ketamine overdose seek further help for their substance abuse problems once they are stabilized fully from the overdose effects. Such treatment may include counseling and therapy which will help the user to understand why their drug use began, how they can prevent it from occurring again and how they can live sober.
Start your Ketamine abuse recovery now by calling our helpline at 800-601-3889 (Who Answers?).
- Did you know Hallucinations are Possible with Ketamine Overdose? – A ketamine overdose can be treated with medications used to sedate the patient, in order to prevent dangerous behavior
- Symptoms of Ketamine Overdose – Ketamine is a club drug, and it is a dangerous one. It is possible to overdose on ketamine, among other dangers, and users should be aware of the signs
- What are the Symptoms of an Overdose on Ketamine? – Learn about the early and late symptoms of a ketamine overdose, as well as the potential long-term consequences and how to find treatment help.
- Recognizing Ketamine Overdose Symptoms – Overdosing on ketamine can lead to amnesia and other consequences. It can induce a k-hole, which is a very negative reaction some users experience
- Ketamine Overdose Effects – An overdose on ketamine is very dangerous and can have serious effects on a person’s health. The loss of consciousness and other effects that it causes can be fatal